Alert archive / New York / Small Craft Advisories in 2026
Small Craft Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 22, 2026, 2:35 PM EST. It took effect at Feb 23, 2026, 6:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 2:35 PM EST (19:35 UTC)
- In effect from
- Feb 23, 2026, 6:00 AM EST
- Expired
- Feb 24, 2026, 1:00 PM EST
- In force
- 31 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
512 WHUS71 KBUF 221935 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 235 PM EST Sun Feb 22 2026 LOZ042>044-230345- /O.NEW.KBUF.SC.Y.0013.260223T1100Z-260224T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 235 PM EST Sun Feb 22 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 1 PM EST TUESDAY... * WHAT...North to northwest winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Mexico Bay. * WHEN...From 6 AM Monday to 1 PM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-230345- /O.NEW.KBUF.SC.Y.0013.260223T1100Z-260224T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 235 PM EST Sun Feb 22 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 4 AM EST TUESDAY... * WHAT...North winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 6 AM Monday to 4 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
5 follow-up statements
030 WHUS71 KBUF 230242 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 942 PM EST Sun Feb 22 2026 LOZ042>044-231500- /O.CON.KBUF.SC.Y.0013.260223T1100Z-260224T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 942 PM EST Sun Feb 22 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 1 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Mexico Bay. * WHEN...From 6 AM Monday to 1 PM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-231500- /O.CON.KBUF.SC.Y.0013.260223T1100Z-260224T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 942 PM EST Sun Feb 22 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 4 AM EST TUESDAY... * WHAT...North winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 6 AM Monday to 4 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
310 WHUS71 KBUF 230949 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 449 AM EST Mon Feb 23 2026 LOZ042>044-231800- /O.CON.KBUF.SC.Y.0013.260223T1100Z-260224T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 449 AM EST Mon Feb 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Mexico Bay. * WHEN...Until 1 PM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-231800- /O.CON.KBUF.SC.Y.0013.260223T1100Z-260224T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 449 AM EST Mon Feb 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...North winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
580 WHUS71 KBUF 231736 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1236 PM EST Mon Feb 23 2026 LOZ042>044-240900- /O.CON.KBUF.SC.Y.0013.000000T0000Z-260224T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1236 PM EST Mon Feb 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Mexico Bay. * WHEN...Until 1 PM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-240900- /O.CON.KBUF.SC.Y.0013.000000T0000Z-260224T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1236 PM EST Mon Feb 23 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...North winds 15 to 20 knots and waves of 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
251 WHUS71 KBUF 240842 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 342 AM EST Tue Feb 24 2026 LOZ045-240945- /O.EXP.KBUF.SC.Y.0013.000000T0000Z-260224T0900Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 342 AM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... $$ LOZ042>044-241800- /O.CON.KBUF.SC.Y.0013.000000T0000Z-260224T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 342 AM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Mexico Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
599 WHUS71 KBUF 241804 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 104 PM EST Tue Feb 24 2026 LOZ042>044-241915- /O.EXP.KBUF.SC.Y.0013.000000T0000Z-260224T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 104 PM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to subside this afternoon. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 12:52 PM EST, 1 hour 43 minutes earlier. Its key messages:
- 1) Periods of light snow and more localized lake enhanced snow south of the lakes will continue through early Tuesday morning with minor impacts in most areas. Locally higher snowfall totals will be found across the Chautauqua Ridge. 2) Another round of widespread snow will cross the region Tuesday night through Wednesday with light to moderate snowfall. 3) A third system will move over or just south of the region Thursday through early Friday with the potential for another round of accumulating snow or mixed precipitation.
Area forecast discussion, Feb 22, 12:52 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1252 PM EST Sun Feb 22 2026
.WHAT HAS CHANGED...
The Winter Storm Watch has been upgraded to a Winter Storm Warning
for Chautauqua County from this evening through early Tuesday
morning. The higher snowfall amounts will be localized to the
Chautauqua Ridge.
A Winter Weather Advisory has been issued for the rest of the
Southern Tier and western Finger Lakes where locally moderate
accumulations will be found across the higher terrain of the Bristol
Hills and Southern Tier ridges.
&&
.KEY MESSAGES...
1) Periods of light snow and more localized lake enhanced snow south
of the lakes will continue through early Tuesday morning with minor
impacts in most areas. Locally higher snowfall totals will be found
across the Chautauqua Ridge.
2) Another round of widespread snow will cross the region Tuesday
night through Wednesday with light to moderate snowfall.
3) A third system will move over or just south of the region
Thursday through early Friday with the potential for another round
of accumulating snow or mixed precipitation.
&&
.DISCUSSION...
KEY MESSAGE 1...Periods of light snow and more localized lake
enhanced snow south of the lakes will continue through early Tuesday
morning with minor impacts in most areas. Locally higher snowfall
totals will be found across the Chautauqua Ridge.
A coastal low developing just off the Delmarva this afternoon will
move northeast just off the coast, passing over or just southeast of
the 40/70 benchmark tonight before reaching the Gulf of Maine later
Monday evening while rapidly intensifying. While this track is too
far east to directly impact our region, an inverted trough in the
low/mid levels will persist northwest of the coastal low, extending
back into the eastern Great Lakes through Monday.
Convergence along the low level inverted trough combined with
persistent large scale ascent from the associated mid level trough
will continue to support periods of light snow through Monday night
across Western NY and the western Finger Lakes. More localized lake
enhancement and upslope enhancement across higher terrain and south
of Lake Ontario will become superimposed on the larger scale
synoptic forcing and produce locally higher snowfall in some areas.
Widespread light snow will continue through the rest of the
afternoon and evening across most of the region. Tonight through
Monday the axis of better forcing and moisture will shift westward
with time, focusing mainly across Western NY, the Genesee Valley,
and western Finger Lakes. The airmass will grow cold enough for lake
enhancement Monday through Monday night south of Lake Ontario, and
increasing boundary layer flow will also force upslope enhancement
to increase at the same time.
For most of the area, impacts will be minor with a coating to an
inch or two of snow each 12 hour period through Monday night. The
higher late February sun angle will reduce road impacts during
daylight hours with plenty of melting on pavement. Snowfall totals
this afternoon through Tuesday morning for the lower elevation areas
of Western NY, the Genesee Valley, and western Finger Lakes will
generally be 3-5" spread out over 48 hours. Exceptions noted below.
The highest snowfall totals will be found across the Chautauqua
Ridge in Chautauqua County, where 8-12" is likely along a narrow
axis just inland from Lake Erie. Much of this will fall Monday when
upslope enhancement peaks, with snowfall rates of around 1" per
hour. The lakeshore of Chautauqua County including the NYS Thruway,
and also farther inland near Jamestown will see much less. The
Winter Storm Watch has been upgraded to a Winter Storm Warning in
Chautauqua County.
The higher terrain of the Boston Hills, ridges of the Southern Tier
and Wyoming County, and the Bristol Hills will also see locally
higher totals of 4-8" due to upslope enhancement and colder surface
temperatures with altitude. Expect much lower amounts in the
surrounding valleys. A Winter Weather Advisory has been issued for
these areas.
The widespread lake enhancement and upslope snow in Western NY will
persist into Monday evening before gradually tapering off late
Monday night and Tuesday morning. A more localized area of lake
effect snow southeast of Lake Ontario will persist through Tuesday
morning with minor additional accumulations before ending Tuesday
afternoon.
KEY MESSAGE 2...Another round of widespread snow will cross the
region Tuesday night through Wednesday with light to moderate
snowfall.
A brief window of mainly dry weather from midday Tuesday through
Tuesday evening will not last long, with another strong mid level
trough digging into the Great Lakes Tuesday night through Wednesday.
An associated surface low will track through the upper Great Lakes
Tuesday night before moving just north of Lake Ontario Wednesday. A
period of DPVA and strong warm advection/isentropic upglide will
move from west to east across the region later Tuesday night through
early Wednesday, supporting widespread light to moderate snowfall
across the entire region. Given the surface low passing north of the
region and associated brief arrival of a thermal ridge across the
eastern Great Lakes, some rain may briefly mix in across lower
elevations by Wednesday afternoon.
Widespread accumulations of several inches are likely with this
system Tuesday night through Wednesday morning. The cold front
trailing the surface low will cross the eastern Great Lakes late
Wednesday afternoon and evening, producing a few more snow showers
with spotty minor additional accumulations.
KEY MESSAGE 3...A third system will move over or just south of the
region Thursday through early Friday with the potential for another
round of accumulating snow or mixed precipitation.
Yet another strong Pacific shortwave will move east across the
nation, reaching the Ohio Valley Thursday then the Mid Atlantic or
New England by Thursday night and early Friday. The strong mid level
forcing atop the strong thermal gradient stretching from the Ohio
Valley to the Northeast may allow another moderately strong surface
low to develop, although there has been notable run to run spread in
model and ensemble guidance with the strength and track of this
system.
Given the forecast uncertainty at this time range, chance to low
likely POPS continue in the forecast with the potential for a mix of
rain and snow across the region. A wide range of possibilities
remain with this system, from accumulating snow to wintry mix to a
flatter, more southern solution that keeps any impacts south of our
region. It will likely be several more days before model guidance
begins to converge on a common solution.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Widespread light snow will continue this afternoon across most of
the region with MVFR/IFR CIGS and VSBY. Tonight through Monday the
axis of steadiest snow will tend to drift westward and concentrate
mainly across Western NY, the Genesee Valley, and western Finger
Lakes with areas of IFR continuing. Lake enhancement will develop
south of Lake Ontario by Monday as cold air deepens. The heaviest
snow will fall along the Chautauqua Ridge where upslope enhancement
will produce moderate snowfall rates, especially just west of KJHW.
Conditions will improve across the eastern Lake Ontario region
tonight through Monday including KART, as the steadier snow moves
west of the region.
Outlook...
Monday night...Lake enhanced snow across much of the region south of
Lake Ontario with IFR VSBY and MVFR/IFR CIGS.
Tuesday...Local MVFR/IFR with lake effect snow showers early
southeast of Lake Ontario, improving to mainly VFR in the afternoon.
Tuesday night through Wednesday...Widespread IFR in light to
moderate snow, possibly ending with a mix of light rain later
Wednesday afternoon.
Thursday...Mainly VFR early, deteriorating to IFR with snow or a
wintry mix likely Thursday afternoon through Thursday night.
Friday...MVFR/local IFR early in lingering light snow showers,
improving to mainly VFR.
&&
.MARINE...
Winds will remain light on the lower Great Lakes through this
evening. A strong low will move northward off the east coast today
through Monday. Northerly winds will increase on Lake Ontario late
tonight through Monday, then become northwest Monday night through
Tuesday, bringing the next round of Small Craft Advisory conditions.
Please note...most, if not all of the Lake Erie nearshore waters
continue to be ice covered. Waves have been omitted from the
forecast.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 7 PM this evening to 6 AM EST
Tuesday for NYZ012-020-085.
Winter Weather Advisory until 7 PM EST Monday for NYZ013-014-
021.
Winter Storm Warning from 7 PM this evening to 6 AM EST
Tuesday for NYZ019.
MARINE...None.
&&
DISCUSSION...Hitchcock
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Feb 22, 12:54 PM EST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1254 PM EST Sun Feb 22 2026 NYZ005>008-231800- Northern Cayuga-Oswego-Jefferson-Lewis- 1254 PM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-021-231800- Livingston-Ontario-Allegany- 1254 PM EST Sun Feb 22 2026 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-231800- Chautauqua- 1254 PM EST Sun Feb 22 2026 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-085-231800- Wyoming-Cattaraugus-Southern Erie- 1254 PM EST Sun Feb 22 2026 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST TUESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-010-011-231800- Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee- 1254 PM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lake enhanced snow is expected late tonight through early Tuesday morning, with 3 to 5 inches of accumulation expected spread out over the several day period. Impacts to travel will be minor, and mainly limited to the evening through early morning period each day when pavement temperatures will be colder. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-231800- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1254 PM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-231800- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1254 PM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-231800- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 1254 PM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-231800- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1254 PM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Local storm report, Feb 22, 9:24 AM EST, 5 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
924 AM EST Sun Feb 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 3 ENE West Seneca 42.85N 78.70W
02/22/2026 M1.5 Inch Erie NY Cocorahs
Cocorahs station NY-ER-219 West Seneca 2.8
ENE.
0700 AM Snow 2 ENE Wellsville 42.14N 77.91W
02/22/2026 M1.0 Inch Allegany NY Cocorahs
Cocorahs station NY-AL-11 Wellsville 2.4
ENE.
0730 AM Snow 1 W East Randolph 42.17N 78.96W
02/22/2026 M1.0 Inch Cattaraugus NY Cocorahs
Cocorahs station NY-CT-2 Randolph 1.1 ENE.
0800 AM Snow 5 W Hamburg 42.73N 78.92W
02/22/2026 M1.0 Inch Erie NY Cocorahs
Cocorahs station NY-ER-282 5 NNW Eden.
0800 AM Snow 4 E South Butler 43.14N 76.69W
02/22/2026 M1.0 Inch Cayuga NY Cocorahs
Cocorahs station NY-CY-5 Duck Lake.
0800 AM Snow 5 W Hamburg 42.73N 78.92W
02/22/2026 M1.0 Inch Erie NY CO-OP Observer
CO-OP Observer station LKVN6 Lake View 1NE.
&&
HitchcockLocal storm report, Feb 22, 9:25 AM EST, 5 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
925 AM EST Sun Feb 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Snow 3 E East Concord 42.55N 78.58W
02/22/2026 M1.2 Inch Erie NY CO-OP Observer
CO-OP Observer station SGVN6 Springville
5NE.
&&
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:27 PM EST | Winter Weather Advisory | BUF | Cayuga, Monroe, Niagara, Orleans, Oswego, Wayne | 9 hr |
| Feb 22, 12:26 AM EST | Winter Storm Watch | BUF | Chautauqua | 12 hr |
| Feb 22, 12:50 PM EST | Winter Storm Warning | BUF | Chautauqua | 39 hr |
| Feb 22, 12:50 PM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Erie, Livingston, Ontario, Wyoming | 39 hr |
Nearby
Small Craft Advisories in New York, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.